Doctor insights on:
Causes Of Dermatographism
Hi, i want to ask you about white dermatographism.I've been sick since 7 months ago.Is it possible cause by HIV ? Because i was do free sex 5 mnth ago
Antihistamines.: Several potential causes. See your dermatologist.Get a more detailed answer ›
I believe I have developed dermatographism, I have been taking fexofenadine for around six months now, what causes this and how can I get rid of it?
Dermatographism: This physical urticaria syndrome is common and can be prolonged. For some facts and tips on this, go to my blog at http://www.Familyallergyasthmacare.Com/2013/05/dermographism-i-scratch-therefore-i-hive/. ...Read more
+ana, postive 320 and anti ribosomal p antibodies. All other labwork is normal. Symptoms are photosenstivity, livedo reticularis, mouth sores.....?
See allergist and dermatologist: Your symptoms and clinical picture suggests to different diagnosis as -either simple allergic condition ,or connective tissue disease,lupus erythrommatosus .You should be further investigated as blood test and may be skin biopsy may give clue to diagnosis .Avoid sun exposure ,taking anti allergic medication and steroids may help .Consult the dermatologist ...Read moreSee 9 more doctor answers
Dermatographism: In some forms of dermatographism, symptoms appear within a few minutes of stroking the skin with an object, and the rash goes away without treatment within an hour. Other forms of dermatographism, like delayed pressure urticaria, are accompanied by a burning sensation and pain that can last for hours after the pressure was applied. ...Read moreSee 1 more doctor answer
Antihistamines &time: This is a frustrating problem. ..But usually not serious. Daily use of antihistamines is necessary....Sometimes in higher than "usual" dosages...An allergist can help you with this ...And also help you be sure there is no cause....Other than bad luck. ...Read moreSee 2 more doctor answers
Dermatographism: Causes of dermatographism are similar to urticaria, hives, : food allergens, environmental allergens, medications, infections or infestations, systemic illness, stress, hereditary traits, others, and idiopathic meaning we do not know the cause. ...Read moreSee 3 more doctor answers
Avoid triggers: The general treatment for dermatographia is avoidance of triggers as well as regular antihistamines. See if you can figure out what is triggering the hives and then avoid that trigger. Even if you cannot figure out the trigger, hives usually disappear. Claritin is a generic nonsedating antihistamine, try Benadryl (diphenhydramine) at night. ...Read moreSee 1 more doctor answer
Dermatographism: Avoid very hot baths, which seem to sensitize the skin. Common antihistamines - avoid those that make you drowsy- can help. Some sufferers sought acupuncture therapy successfully. Anecdotally, small amounts of alcohol ingestion on a daily basis have helped some sufferers. ...Read moreSee 1 more doctor answer
No : It is a normal response in 5% of patients. Antihistamines are the treatment. Sometimes women can have thyroid disease associated with it. ...Read more
Dermatographism: The treatment involves finding the right dosage and type of antihistamine in order to suppress the itching and the hives that develop. For many people, prescribed antihistamines will help control the problem. However, antihistamines are not a cure for this skin problem. In fact, currently there is no known cure or remedy. Suffers may need to stay on antihistamines for many years to avoid symptoms. ...Read moreSee 2 more doctor answers
Depends: The choice of an antihistamine depends on individual responses. Usually we try to avoid the older antihistamines which make a lot of people groggy. I usually recommend Zyrtec or Xyzal (levocetirizine) which has much less drowsiness effect than the older ones. The next choice would be Allegra. Experiment with them and see which works the best for you. ...Read more
No different: I am not aware of any difference in prevalence between allergic and non-allergic people in having dermatographism although theoretically one would expect allergic people to be at a higher risk. ...Read more
Nobody knows.: Dermatographism is a form of hives (urticaria). The hives develop in response to rubbing or scratching the skin, which releases histamine, which in turn causes the hives. Why some people get this response to physical rubbing of their skin is not known yet. ...Read moreSee 1 more doctor answer
A physical urticaria: Twitchy mast cells in skin which secrete histamine when the skin is stroked. This results in raised hives where there is pressure or scratching. Dermo [skin] graphism [writing] because you can stroke the skin in any pattern and produce dramatic raised reactions in the exact same pattern. I like to demonstrate this for patients by writing the person's name on their arm with a tongue blade. ...Read moreSee 1 more doctor answer
Does dermatographism make you itch constantly? I have it & it was controlled by Zyrtec (cetirizine) daily but that's not even helping. Or can it be something else?
Usually not: Dermatographism refers to an oversensitive skin which welts up when scratched and itching is not usually present. However dry skin is a common cause for itching and may be associated with dermatographism. Try applying a moisture all over your body <3 minutes after bathing (avoid scented soap) regularly and see if this helps. If not, see allergist. ...Read moreSee 1 more doctor answer
Another antihstamine: Xyzal (levocetirizine) is a stronger relative of cetirizine (Zyrtec), which is very cheap. For many patients, they may be equivalent. Sometimes one may have to resort to the older sedating antihistamines such as diphenhydramine, or prescription such as hydroxyzine (Atarax). Also, you should use lukewarm water, tap yourself dry and use a lotion such as Vanicream or CeraVe. ...Read more
- Talk to a doctor live online for free
- Does symptomatic dermatographism usually cause many symptoms?
- Tattoo dermatographism
- Ask a doctor a question free online
- Is dermatographism painful?
- Symptomatic dermatographism
- Dermatographism symptoms
- Treatments for dermatographism
- Talk to a dermatologist online